5 doctors weighed in:

Sudden increase in hair loss- started taking 20 mg atarax 2 months ago for sleep aid- direct relationship? If so, if medication stopped will hair loss stop immediately?

5 doctors weighed in
Dr. Alan Wartenberg
Addiction Medicine
4 doctors agree

In brief: Not likely related

Loss of hair (alopecia) is not listed on the known rare side effects lists for hydroxyzine and a brief literature search doesn't indicate any case reports.
However, idiosyncratic individual reactions to drugs are always possible. I would see a dermatologist for examination of your skin and hair and get advice there. If you stop, and it is related, I would expect gradual improvement, not rapid.

In brief: Not likely related

Loss of hair (alopecia) is not listed on the known rare side effects lists for hydroxyzine and a brief literature search doesn't indicate any case reports.
However, idiosyncratic individual reactions to drugs are always possible. I would see a dermatologist for examination of your skin and hair and get advice there. If you stop, and it is related, I would expect gradual improvement, not rapid.
Dr. Alan Wartenberg
Dr. Alan Wartenberg
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors